MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX MESH E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX MESH E/X; SURGICAL MESH
Catalog Number 0123790
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Hernia (2240); Obstruction/Occlusion (2422)
Date of Event 03/20/2008
Type of Reportable Event Serious Injury
Event or Problem Description
Attorney alleges that the patient was implanted with a bard/davol composix e/x (product).Is alleged that on (b)(6) 2006, the patient was implanted with the product in the course of an incisional ventral hernia repair surgery.It is alleged that further to the patient's implantation with the product, the patient suffered the development of chronic pain, inflammation, swelling, bowel obstruction, gastrointestinal malfunction, and hernia recurrence, necessitating further reparative surgery on (b)(6) 2008.Is alleged that subsequent to the latter surgery, the plaintiff has continued to suffer from chronic pain, inflammation, swelling, bowel obstruction, gastrointestinal malfunction, and hernia recurrence.It is alleged that subsequent to the latter surgery, the patient has continued to suffer from chronic pain, inflammation, swelling, bowel obstruction, gastrointestinal malfunction, and hernia recurrence.Attorney alleges that the patient suffered injuries, losses, and damages resulting from numerous defects in the product that create an unreasonably high risk of injury with severe permanent adverse health consequences.It is also alleged that the patient experienced severe pain and suffering, including chronic pain.Attorney alleges that the patient has been treated with a course of hospitalization, diagnostic imaging, revision surgery, serum testing, antibiotics, analgesics, and rest.It is alleged that the patient will require further invasive repair surgery, physiotherapy, rehabilitation, and will continue to require other medical care in the foreseeable future.It is also alleged that the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including permanent injury, hernia recurrence, bowel obstruction, pain and subsequent surgical intervention.The instructions-for-use (ifu) supplied with the device lists hernia recurrence and inflammation as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Should additional information be provided, a supplemental emdr will be submitted.

Brand Name
COMPOSIX MESH E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key13587875
Report Number1213643-2022-91314
Device Sequence Number11727504
Product Code FTL
UDI-Device Identifier00801741031205
UDI-Public(01)00801741031205
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2010
Device Catalogue Number0123790
Device Lot Number43HPD304
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2022
Initial Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/09/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Disability;
Patient Age55 YR
Patient SexMale